MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII LOW PROFILE OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII LOW PROFILE OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR22
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: transoral endoscopic right thyroid lobectomy and isthmusectomy, vestibular approach.Intraoperative ultrasound of the thyroid and neck for surgical planning.Fiberoptic laryngoscopy.Event description: two trocars used during case both with same lot number defective.First trocar broke in two pieces when being placed.Both pieces retrieved and able to be placed together to verify no missing pieces.Second trocar from same lot number also disformed and created a problem causing difficulty advancing instrument through.Both trocars from lot 1522399 ref #(b)(4).Two additional trocars opened with different lot numbers that functioned as expected.Additional information provided by [hospital representative] on (b)(6) 2026 (entered by applied medical representative): as i was not involved in the case i have very few additional details to add.Event date-1/2/2026.There was no patient injury.There were two device w/ issues.#1 broke into two pieces and was retrieved.#2 - same lot # - deformed and difficult to advance.Device was changed out for a different lot # and functioned as expected.Intervention: two additional trocars opened with different lot numbers that functioned as expected.Patient status: no patient injury indicated.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.In the absence of the event unit, it is difficult to determine if the reported event was caused by a device non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.This report is to follow up medwatch report # (b)(4).
 
Event or Problem Description
Procedure performed: transoral endoscopic right thyroid lobectomy and isthmusectomy, vestibular approach.Intraoperative ultrasound of the thyroid and neck for surgical planning.Fiberoptic laryngoscopy.Event description: two trocars used during case both with same lot number defective.First trocar broke in two pieces when being placed.Both pieces retrieved and able to be placed together to verify no missing pieces.Second trocar from same lot number also disformed and created a problem causing difficulty advancing instrument through.Both trocars from lot 1522399 ref #(b)(4).Two additional trocars opened with different lot numbers that functioned as expected.Additional information provided by [hospital representative] on 23feb2026 (entered by applied medical representative): as i was not involved in the case i have very few additional details to add.Event date-1/2/2026 there was no patient injury.There were two device w/ issues #1 broke into two pieces and was retrieved #2 -same lot # -deformed and difficult to advance.Device was changed out for a different lot # and functioned as expected.Additional information provided by [hospital representative] on 04mar2026 (entered by applied medical representative): that information is incorrect.The packaging is available however, the devices were discarded.Intervention: two additional trocars opened with different lot numbers that functioned as expected.Patient status: no patient injury indicated.

Brand Name
KII LOW PROFILE OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key24565216
Report Number2027111-2026-00431
Device Sequence Number15785678
Product Code GCJ
UDI-Device Identifier00607915126506
UDI-Public(01)00607915126506
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR22
Device Catalogue Number101179901
Device Lot Number1522399
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date05/11/2026
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight59 KG